Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 30, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Jun 18, 2014, 10:15 PM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2014, 10:15 PM CDT (03:15 UTC)
- Expired
- Jun 19, 2014, 3:28 AM CDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 2444 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
655 WWUS73 KGLD 190315 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 915 PM MDT WED JUN 18 2014 ...STRONG WINDS EXPECTED TONIGHT... .A STRONG...CONVECTIVELY REINFORCED COLD FRONT IS MOVING INTO EAST COLORADO AS OF RIGHT NOW. LATEST GUIDANCE INDICATES STRONG WIND GUSTS ARE EXPECTED TO CONTINUE MOVING EAST INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA TONIGHT. COZ090>092-NEZ079-080-191100- /O.NEW.KGLD.WI.Y.0030.140619T0315Z-140619T1100Z/ YUMA-KIT CARSON-CHEYENNE CO-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...BENKELMAN...TRENTON 915 PM MDT WED JUN 18 2014 /1015 PM CDT WED JUN 18 2014/ ...WIND ADVISORY IN EFFECT UNTIL 5 AM MDT /6 AM CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MDT /6 AM CDT/ THURSDAY. * PEAK WINDS...SUSTAINED NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING/DURATION...STRONG WINDS ARE EXPECTED TO LAST FOR AN HOUR OR TWO TONIGHT BEHIND A COLD FRONT MOVING THROUGH. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ001-002-013-014-027-028-041-042-191100- /O.NEW.KGLD.WI.Y.0030.140619T0315Z-140619T1100Z/ CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI 915 PM MDT WED JUN 18 2014 /1015 PM CDT WED JUN 18 2014/ ...WIND ADVISORY IN EFFECT UNTIL 5 AM MDT /6 AM CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MDT /6 AM CDT/ THURSDAY. * PEAK WINDS...SUSTAINED NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING/DURATION...STRONG WINDS ARE EXPECTED TO LAST FOR AN HOUR OR TWO TONIGHT BEHIND A COLD FRONT MOVING THROUGH. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
2 follow-up statements
848 WWUS73 KGLD 190547 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1147 PM MDT WED JUN 18 2014 ...STRONG WINDS EXPECTED TONIGHT... .A STRONG...CONVECTIVELY REINFORCED COLD FRONT IS MOVING ACROSS NORTHWEST KANSAS AND SOUTHWEST NEBRASKA RIGHT NOW. EXPECTING STRONG WINDS BEHIND THE FRONT TO LAST FOR AN HOUR OR TWO. LATEST GUIDANCE INDICATES STRONG WIND GUSTS ARE EXPECTED TO CONTINUE MOVING EAST TONIGHT SO NEEDED TO EXTEND THE WIND ADVISORY FURTHER EAST. NEZ081-191100- /O.EXA.KGLD.WI.Y.0030.000000T0000Z-140619T1100Z/ RED WILLOW- INCLUDING THE CITY OF...MCCOOK 1247 AM CDT THU JUN 19 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING. * PEAK WINDS...SUSTAINED NORTH WINDS 25 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING/DURATION...STRONG WINDS ARE EXPECTED TO LAST FOR AN HOUR OR TWO TONIGHT BEHIND A COLD FRONT MOVING THROUGH. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ003-004-015-016-029-191100- /O.EXA.KGLD.WI.Y.0030.000000T0000Z-140619T1100Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... QUINTER 1247 AM CDT THU JUN 19 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING. * PEAK WINDS...SUSTAINED NORTH WINDS 25 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING/DURATION...STRONG WINDS ARE EXPECTED TO LAST FOR AN HOUR OR TWO TONIGHT BEHIND A COLD FRONT MOVING THROUGH. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090>092-NEZ079-080-191100- /O.CON.KGLD.WI.Y.0030.000000T0000Z-140619T1100Z/ YUMA-KIT CARSON-CHEYENNE CO-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...BENKELMAN...TRENTON 1147 PM MDT WED JUN 18 2014 /1247 AM CDT THU JUN 19 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MDT /6 AM CDT/ THURSDAY... * PEAK WINDS...SUSTAINED NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING/DURATION...STRONG WINDS SHOULD GRADUALLY DIMINISH THROUGH THE REST OF THE NIGHT AS THE COLD FRONT MOVES TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ001-002-013-014-027-028-041-042-191100- /O.CON.KGLD.WI.Y.0030.000000T0000Z-140619T1100Z/ CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI 1147 PM MDT WED JUN 18 2014 /1247 AM CDT THU JUN 19 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MDT /6 AM CDT/ THURSDAY... * PEAK WINDS...SUSTAINED NORTH WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING/DURATION...STRONG WINDS ARE EXPECTED TO LAST FOR AN HOUR OR TWO TONIGHT BEHIND A COLD FRONT MOVING THROUGH. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST EVENT... SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH CHILDREN... ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
098 WWUS73 KGLD 190828 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 228 AM MDT THU JUN 19 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-190930- /O.CAN.KGLD.WI.Y.0030.000000T0000Z-140619T1100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 228 AM MDT THU JUN 19 2014 /328 AM CDT THU JUN 19 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jun 18, 8:42 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 18, 8:42 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 742 PM MDT WED JUN 18 2014 .MESOSCALE DISCUSSION... ISSUED AT 742 PM MDT WED JUN 18 2014 ATTENTION IS NOW SHIFTING TO STORMS IN NORTHEAST COLORADO OVER THE NEXT FEW HOURS AS THEY MOVE INTO EAST COLORADO...SOUTHWEST NEBRASKA AND EXTREME NORTHWEST KANSAS. SEVERE THUNDERSTORM IN GRAHAM AND NORTON COUNTIES IN NORTHWEST KANSAS WILL CONTINUE ITS MOVEMENT INTO NORTH CENTRAL KANSAS. A COUPLE STORMS CAPABLE OF LARGE HAIL UP TO THE SIZE OF HALF DOLLARS HAVE RECENTLY DEVELOPED BETWEEN FORT MORGAN...AKRON AND STERLING COLORADO. THESE STORMS ARE IN A MUCH BETTER ENVIRONMENT WITH RESPECT TO WIND SHEAR...0-6 KM BULK SHEAR OF 50 KTS. THIS ACTIVITY SHOULD CONTINUE INTO A BETTER ENVIRONMENT OVER SOUTHWEST NEBRASKA AND SEVERE WEATHER WILL REMAIN A STRONG POSSIBILITY. LATEST GUIDANCE CONTINUES TO SHOW DIFFERING SIGNS OF CONVECTIVE ACTIVITY OVER NORTHWEST KANSAS. HAVE MAINTAINED CHANCE POPS FOR MOST OF KANSAS BUT OVERALL...WENT AHEAD AND RAISED POPS WITH LATEST FORECAST UPDATE. && .UPDATE... ISSUED AT 353 PM MDT WED JUN 18 2014 UPDATED FORECAST TO ACCOUNT FOR LATEST TRENDS. WITH RESPECT TO THE ENVIRONMENT...THE ATMOSPHERE IS QUITE UNSTABLE ALONG AND JUST NORTH OF THE FRONT WITH 3000 J/KG SBCAPE ACCORDING TO THE LATEST SPC MESOANALYSIS. 0-6 KM BULK SHEAR IS FAIRLY WEAK ACROSS MOST OF THE AREA EXCEPT FOR LOCATIONS IMMEDIATELY ALONG THE STALLED COLD FRONT...LOCATED OVER WICHITA AND GREELEY COUNTIES IN NORTHWEST KANSAS. 0-3 KM HELICITY ALONG THE FRONT ARE ANALYZED UP TO 200 M2/S2. WILL NEED TO WATCH LOCATIONS ALONG THE FRONT WITH A STALLED BOUNDARY...HIGH SBCAPE AND ENHANCED SURFACE VORTICITY IN THE VICINITY. THIS ENVIRONMENT COULD BE FAVORABLE FOR SHORT LIVED...LANDSPOUT TYPE TORNADOES. OTHER THAN THAT...THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. WITH A LARGE AMOUNT OF INSTABILITY AND WEAK WIND SHEAR...STORMS THIS AFTERNOON MAY BE MORE OF THE PULSE VARIETY SO HAIL LARGER THAN GOLF BALLS... POSSIBLY PING PONG BALLS...SEEMS MOST UNLIKELY. ATTENTION THEN TURNS TO COLORADO LATER THIS EVENING FOR ADDITIONAL DEVELOPMENT ALONG THE FRONT RANGE THAT SHOULD MOVE ACROSS MAINLY NORTHERN SECTIONS OF THE FORECAST AREA. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 1229 PM MDT WED JUN 18 2014 COLD FRONT HAS STALLED OUT THIS AFTERNOON ALONG THE SOUTHERN FRINGES OF THE FORECAST AREA IN NORTHWEST KANSAS. IT IS EXPECTED TO RETURN NORTH AS A WARM FRONT LATER THIS AFTERNOON AND BE NEAR A NORTON TO WALLACE LINE BEFORE BEING SWEPT SOUTH AGAIN BY A STRONGER COLD FRONT TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEAR THE FRONT...WITH MORE STORMS POSSIBLE COMING OUT OF NORTHEAST COLORADO ASSOCIATED WITH THE UPPER SHORTWAVE TROUGH AND THE SECONDARY COLD FRONT. WHILE VERY UNSTABLE CONDITIONS WILL EXIST ALONG AND SOUTH OF THE WARM FRONT...UPDRAFT ORGANIZATION WILL BE LIMITED BY WEAK DEEP LAYER SHEAR ON THE ORDER OF 15 TO 25KTS. AS A RESULT...MAIN HAZARDS WILL BE LOCALIZED DAMAGING WINDS AND LARGE HAIL. ACTIVITY WILL CONTINUE TO MOVE EAST OVERNIGHT AND SHOULD END AROUND MIDNIGHT. MIGHT SEE A COUPLE OF HOURS OF BREEZY TO WINDY CONDITIONS IMMEDIATELY BEHIND THE FRONT THIS EVENING AND EARLY INTO THE OVERNIGHT. THE FRONT WILL BE WELL TO THE SOUTH ON THURSDAY WITH LOWER DEW POINTS AND MORE STABLE CONDITIONS THROUGH MOST OF THE AFTERNOON. POST FRONTAL LOW LEVEL UPSLOPE REGIME WILL GRADUALLY BE ESTABLISHED BY LATE AFTERNOON...BUT WITH NO UPPER SUPPORT FOR LIFT BELIEVE IT WILL REMAIN DRY. TEMPERATURES TONIGHT AND THURSDAY WILL BE NEAR TO SLIGHTLY BELOW NORMAL. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 156 PM MDT WED JUN 18 2014 DIFFICULT FORECAST THURSDAY NIGHT THROUGH FRIDAY NIGHT TO REALLY ADD MUCH DETAIL AS FAR AS TIMING AND LOCATION OF POSSIBLE RAINFALL GIVEN THE RATHER BROAD LIFT AND INSTABILITY OVER THE AREA. THURSDAY NIGHT THE RIGHT ENTRANCE OF THE 300MB JET IS OVER THE AREA BEHIND THE DEPARTING UPPER LEVEL LOW...AS ANOTHER SMALLER 500MB SHORT WAVE TROUGH MOVES INTO THE AREA FROM THE WEST. MEANWHILE THE UPPER LEVEL RIDGE TO THE SOUTH BUILDS NORTH SLIGHTLY CAUSING THE SHORT WAVE TROUGH TO ALSO MOVE NORTH AND THE DRY LINE TO RETREAT BACK INTO THE AREA FROM THE EAST. AM THINKING THERE WILL BE TWO AREAS WHERE STORMS MAY FIRE...ALONG THE RETREATING DRY LINE WHERE THE ELEVATED CAPE IS HIGHEST AND/OR AHEAD OF THE ADVANCING SHORT WAVE TROUGH FROM COLORADO WHICH MAY ALSO HAVE SOME STORMS ADVANCING AHEAD OF IT AS THE TROUGH MOVES INTO THE AREA. AS THE NIGHT PROGRESSES ISENTROPIC LIFT INCREASES OVER THE WEST AHEAD OF THE TROUGH WHICH WILL STALL AFTER MIDNIGHT. ELEVATED CAPE DECLINES AFTER MIDNIGHT TO UNDER 1000J/KG...SO AM THINKING ISOLATED COVERAGE AT BEST. 0-6KM BULK SHEAR IS AROUND 30KTS SO A SEVERE STORM CANNOT BE RULED OUT DURING THE EVENING. FRIDAY MORNING THERE MAY BE SOME ISOLATED LINGERING STORMS ALONG THE KS/NE BORDER WHERE THE BEST LIFT AND ELEVATED INSTABILITY WILL BE. THESE SHOULD MOVE OUT/DISSIPATE BY NOON. DURING THE AFTERNOON ATTENTION FOCUSES ON THE DRY LINE NEAR THE CO/KS LINE. INSTABILITY QUICKLY INCREASES DURING THE AFTERNOON OVER THE DRY LINE AS THE 500MB SHORT WAVE TROUGH OVER EASTERN COLORADO DEEPENS...PLACING BROAD LIFT OVER THE AREA. STORM COVERAGE SHOULD PEAK BY MID AFTERNOON...AS IS TYPICAL...AND MOVE EAST/NORTHEAST ACROSS THE AREA THROUGH THE EVENING. FRIDAY EVENING THE ONGOING STORMS WILL CONTINUE TO MOVE EAST/NORTHEAST...MOVING OUT OF THE AREA AROUND MIDNIGHT. CAPE PROFILES ARE FAIRLY FAT BUT WINDS IN THE HAIL GROWTH ZONE ARE FAIRLY LOW...AROUND 25KTS. HOWEVER 0-6KM BULK SHEAR IS AROUND 30KTS BY EARLY EVENING SO A SEVERE STORM CANNOT BE RULED OUT. SATURDAY THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE FOR THE TRI-STATE AREA AS MULTIPLE UPPER LEVEL SHORT WAVE TROUGHS MOVE THROUGH. THE BEST CHANCE FOR RAINFALL WILL BE SUNDAY NIGHT AS A COMPACT SHORT WAVE TROUGH MOVES ACROSS THE AREA ACCOMPANIED BY A COLD FRONT. THE LATEST MODEL TRENDS LEAN TOWARDS SLIGHTLY SLOWING THE TROUGH DOWN. IN ADDITION THERE ARE VERY LIGHT UPPER LEVEL WINDS ACROSS PLAINS DUE TO A HIGH PRESSURE OVER THE SOUTHERN CONUS AND AN UPPER LEVEL TROUGH ON EACH COAST...WHICH WOULD FURTHER INDICATE THE TROUGH WILL LIKELY MOVE SLOWER THAN CURRENTLY SHOWN. THERE WILL BE SOME WRAP AROUND RAINFALL MONDAY AFTERNOON AND MONDAY NIGHT WHICH WILL FURTHER PROLONG THE RAINFALL OVER THE AREA. TEMPERATURES FOR THE PERIOD WILL BE WARMEST DURING THE WEEKEND...WITH TEMPERATURES OVERALL BEING NEAR NORMAL. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 532 PM MDT WED JUN 18 2014 VFR CONDITIONS WILL START THE PERIOD WITH TEMPORARY MVFR CONDITIONS POSSIBLE WITH SHOWERS AND THUNDERSTORMS MOVING THROUGH THE TERMINALS TONIGHT. THE UPPER LEVEL TROUGH IS PUSHING INTO THE FRONT RANGE AND WILL CONTINUE TO MOVE EAST AS THE NIGHT CONTINUES. AGITATED CUMULUS HAS ALREADY BEGUN TO DEVELOP OVER EASTERN COLORADO AND WILL CONTINUE TO DEVELOP AS THE UPPER LEVEL SUPPORT MOVES INTO THE REGION. INCLUDED VCTS AT 02Z FOR KGLD AND AT 03Z FOR KMCK WITH 2 HOUR TEMPO GROUPS FOR EACH TERMINAL FOR WHEN THUNDERSTORMS COULD ENTER. AS THE EVENT GETS UNDERWAY...AMENDMENTS WILL BE MADE FOR TIMING OF CELLS ENTERING THE TERMINALS BUT INCLUDED THE TEMPO GROUP AS A FIRST BEST GUESS. NORTHEAST WINDS WILL SHIFT TO THE NORTH AS THE COLD FRONT PUSHES THROUGH...WITH NORTHERLY WINDS REMAINING GUSTY...UP TO AROUND 30 KTS...FOR A FEW HOURS BEHIND THE PRECIPITATION OVERNIGHT. ONCE THE COLD FRONT AND LEADING EDGE OF THE UPPER TROUGH PUSH THROUGH THE TERMINALS...SURFACE HIGH PRESSURE WILL MOVE IN ON THURSDAY WITH LIGHTER NORTH TO NORTHWEST WINDS BECOMING VARIABLE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && MESOSCALE...RRH UPDATE...RRH SHORT TERM...024 LONG TERM...JTL AVIATION...ALW
Hazardous weather outlook, Jun 18, 4:58 PM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 358 PM MDT WED JUN 18 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 358 PM MDT WED JUN 18 2014 /458 PM CDT WED JUN 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE WILL LIKELY BE TWO ROUNDS OF THUNDERSTORMS... ONE THIS AFTERNOON ACROSS PORTIONS OF NORTHWEST KANSAS AND ANOTHER TONIGHT FOR LOCATIONS NORTH OF HIGHWAY 40. THE MAIN THREAT WITH THESE THUNDERSTORMS ARE DAMAGING WINDS. A SECONDARY THREAT OF LARGE HAIL EXISTS WITH A MAXIMUM HAIL SIZE UP TO PING PONG BALLS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE EACH DAY FROM FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 18, 7:06 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
606 PM MDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL GRAINFIELD 39.11N 100.47W
06/18/2014 E1.00 INCH GOVE KS TRAINED SPOTTER
&&
RHUSTEDLocal storm report, Jun 18, 7:08 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
608 PM MDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL GRAINFIELD 39.11N 100.47W
06/18/2014 E1.25 INCH GOVE KS TRAINED SPOTTER
REPORT FROM PREVIOUS STORM THAT MOVED THROUGH.
&&
RHUSTEDLocal storm report, Jun 18, 7:12 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
612 PM MDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 5 S HOXIE 39.28N 100.44W
06/18/2014 E0.88 INCH SHERIDAN KS PUBLIC
DIME TO NICKEL SIZE HAIL WITH ESTIMATED 50 MPH WINDS
&&
ALWLocal storm report, Jun 18, 7:21 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
621 PM MDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 3 E HOXIE 39.36N 100.39W
06/18/2014 E0.75 INCH SHERIDAN KS TRAINED SPOTTER
HAIL ALMOST COVERED THE GROUND.
&&
RHUSTEDSpecial weather statement, Jun 18, 7:51 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 651 PM MDT WED JUN 18 2014 KSZ016-190115- GRAHAM- 751 PM CDT WED JUN 18 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR GRAHAM COUNTY IN NORTHWEST KANSAS... AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PENOKEE...MOVING NORTHEAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3957 9979 3933 9961 3918 9994 3941 10007 TIME...MOT...LOC 0051Z 209DEG 36KT 3933 9993 DLF
Local storm report, Jun 18, 8:21 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
721 PM MDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 11 N HILL CITY 39.53N 99.85W
06/18/2014 E1.00 INCH GRAHAM KS LAW ENFORCEMENT
1.00 INCH HAIL AT THE INTERSECTION OF BOGUE CREEK AND
HIGHWAY 283.
&&
ALWThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:07 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 38 min |
| Jun 18, 7:51 PM CDT | Special Weather Statement | GLD | Graham | 24 min |
| Jun 18, 7:58 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 47 min |
| Jun 19, 12:11 AM CDT | Special Weather Statement | GLD | Rawlins, Sherman, Thomas, Wallace | 49 min |
| Jun 18, 9:41 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 49 min |
Nearby
Wind Advisories in Kansas, 2014Wind Advisories in Nebraska, 2014Wind Advisories in Colorado, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.